Nebraska, 2007Heavy Snow in Nebraska, February 24 to 25, 2007
February 24 to 25, 2007 · NWS FSD · 2 events in 2 counties and zones
Rain changed to snow late on February 24th, then moderate to heavy snow continued through that night and into the morning of February 25th. The snow accumulated 7 to 11 inches, severely hampering travel.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rain changed to snow late on February 24th, then moderate to heavy snow continued through that night and into the morning of February 25th. The snow accumulated 7 to 11 inches, severely hampering travel.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before the first event at Feb 24, 4:20 PM CST, 40 minutes earlier.
Area forecast discussion, Feb 24, 4:20 PM CST, 40 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA
NATIONAL WEATHER SERVICE SIOUX FALLS SD
420 PM CST SAT FEB 24 2007
.DISCUSSION...
STRONG EVOLVING LOW PRESSURE TROF FM ERN SD TO NERN KS WILL MOVE
SLOWLY ENEWD TNGT AND SUN. NAM STILL DOWNPLAYING INITIAL STG SURGE
OF HEAVY SNOW WITH UP TO 2 INCHES/HR INTO SERN SD...FAR NWRN IA...
AND SWRN MN THIS EVE...AND ALSO DOWNPLAYING WRAPAROUND SNOW FAR WRN
CWA WHERE THERE HAS ALREADY BEEN OVER 4 INCHES. EXPECT MAIN SHOT OF
HEAVY SNOW TO CONTINUE TO DVLP ALG AND EAST OF I29 THIS EVE AS MAIN
WRAPAROUND DYNAMICS SHIFTS EAST WITH UPR LOW. WDSPRD 6 INCHES PLUS
EXPCD OVERALL IN CWA...BUT STILL SEEMS MAIN HVY SNOW AMOUNTS UP TO
A FOOT FM SW MN TO NRN PARTS OF NWRN IA TNGT THRU SUN EVE.
WRAPAROUND SHOULD BECOME LGT SNW IN WRN TO SWRN CWA SUN...BUT KEPT
WARNING EVERYWHERE IN CASE AREAS OF BLWG SNW CONTINUES AND ROADS
ARE STILL CLOGGED WITH SNOW. TEMPS WILL NOT REALLY FALL TO LOWS
UNTIL LATE WITH NLY FLOW KICKING IN. PREV FCST TEMPS LOOK PRETTY
GOOD THRU FCST...EXCEPT RAISED LOWS SOME FOR SUN NGT WITH WRAPAROUND
CLDS EXPCD TO HOLD UP TEMPS IN NERN HALF CWA. DID KEEP CHCS FRZG
RAIN/SNOW SPRDG FM W TO E OVR CWA TUE NGT WITH WARM ADVECTION AHEAD
OF NEXT SYS.
SECOND LONG WAVE TROUGH EXPECTED TO IMPACT THE AREA MIDWEEK. AS THIS
WAVE MOVES INTO THE WEST COAST ON TUESDAY..CAUSES UPPER LEVEL SPLIT
FLOW TO MERGE ALONG THE SOUTHERN US. THIS WAVE APPEARS TO BE MORE
OPEN THAT THE CURRENT SYSTEM...AND THEREFORE MAY BE A LITTLE MORE
PROGRESSIVE. GFS IS A LITTLE COOLER THAN THE ECMWF IN TERMS OF WARM
AIR AHEAD OF THE NEXT SYSTEM...INDICATING BETTER CHANCES OF LIQUID
PRECIP. WITH LACK OF COOLER AIR BEING PULLED IN FROM THE
NORTH...INCREASED RAIN POTENTIAL THROUGHOUT THE FIRST HALF OF THIS
SYSTEM. WARM AIR ADVECTION BAND MAY LIFT ACROSS THE AREA WEDNESDAY
NIGHT INTO THURSDAY MORNING. AS COLD AIR MOVES IN ON
THURSDAY...EXPECT STEADY TO SLOWLY FALLING TEMPERATURES WITH PRECIP
GRADUALLY CHANGING OVER FROM WEST TO EAST. BRISK NORTHWEST WINDS
WILL ACCOMPANY THE COLDER AIR AND WILL GRADUALLY DECREASE THROUGH
THE WEEKEND AS A RIDGE ATTEMPTS TO BUILD OVER THE WESTERN US.
&&
.AVIATION...
PRECIPITATION TO SETTLE INTO THE REGION THROUGH SUNDAY AFTERNOON...
DECREASING IN COVERAGE FROM WEST TO EAST. HURON SHOULD REMAIN ALL
SNOW DURING THIS TIME...WHILE SIOUX FALLS AND SIOUX CITY WILL SEE
CHANGES FROM RAIN/FREEZING RAIN TO SNOW. PLEASE SEE THE LATEST POINT
FORECAST FROM THE INTERNET TO ACCESS TIMING FOR THE EXPECTED CHANGE.
OVERALL...CELINGS AT EACH TAF LOCATION SHOULD REMAIN AT OR BELOW
1000 FEET FOR THE NEXT 24 HOURS. THE VISIBILITY WILL COME DOWN TO A
HALF MILE OR LESS AT TIMES IN HEAVY SNOW.
.FSD WATCHES/WARNINGS/ADVISORIES...
IA...WINTER STORM WARNING UNTIL 6 PM CST SUNDAY ALL ZONES
MN...WINTER STORM WARNING UNTIL 6 PM CST SUNDAY FOR ALL ZONES
NE...WINTER STORM WARNING UNTIL 6 PM CST SUNDAY FOR ALL ZONES
SD...WINTER STORM WARNING UNTIL 6 PM CST SUNDAY FOR ALL ZONES
&&
RYRHOLM/TEMEYER/WEISSER
Hazardous weather outlook, Feb 24, 4:06 AM CST, 12 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SIOUX FALLS SD
0406 AM CST SAT FEB 24 2007
SDZ038>040-050-052>071-MNZ071-072-080-081-089-090-097-098-
IAZ001>003-012>014-020>022-031-032-NEZ013-014-251200-
AURORA-BEADLE-BON HOMME-BROOKINGS-BRULE-BUENA VISTA IA-
CHARLES MIX-CHEROKEE IA-CLAY-CLAY IA-COTTONWOOD MN-DAKOTA NE-
DAVISON-DICKINSON IA-DIXON NE-DOUGLAS-GREGORY-HANSON-HUTCHINSON-
IDA IA-JACKSON MN-JERAULD-KINGSBURY-LAKE-LINCOLN-LINCOLN MN-
LYON IA-LYON MN-MCCOOK-MINER-MINNEHAHA-MOODY-MURRAY MN-NOBLES MN-
OBRIEN IA-OSCEOLA IA-PIPESTONE MN-PLYMOUTH IA-ROCK MN-SANBORN-
SIOUX IA-TURNER-UNION-WOODBURY IA-YANKTON-
0406 AM CST SAT FEB 24 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH DAKOTA...
SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND NORTHEAST NEBRASKA.
.DAY ONE...TODAY AND TONIGHT
WINTER WEATHER...
A STRONG WINTER STORM SYSTEM WILL MOVE EAST ACROSS THE CENTRAL
PLAINS TODAY AND INTO EASTERN IOWA BY SUNDAY MORNING. THIS SYSTEM
WILL PRODUCE WIDESPREAD RAIN OR FREEZING RAIN THIS
MORNING...CHANGING TO SNOW FROM THE WEST AND NORTH LATER THIS
MORNING AND AFTERNOON. FREEZING RAIN COULD ACCUMULATE UP TO ONE
HALF INCH ACROSS SOUTHWEST MINNESOTA AND FAR NORTHWEST IOWA
TODAY...WITH ICE ACCUMULATIONS LESS THAN A QUARTER OF AN INCH
NORTH OF INTERSTATE 90 IN EAST CENTRAL SOUTH DAKOTA. SNOW FALL
TOTALS OF 7 TO 12 INCHES CAN BE EXPECTED WITH THIS STORM THROUGH
SUNDAY MORNING...WITH THE HEAVIEST SNOW ALONG AND WEST OF THE
JAMES RIVER.IN ADDITION TO THE SNOW...NORTH TO NORTHEAST WINDS
WILL INCREASE TO 15 TO 30 MPH...AND WILL CREATE AREAS OF BLOWING
SNOW...ESPECIALLY TONIGHT INTO SUNDAY MORNING. TRAVEL WILL BECOME
EXTREMELY HAZARDOUS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
LIGHT SNOW WILL CONTINUE INTO SUNDAY SUNDAY WITH ADDITIONAL
ACCUMULATIONS AROUND AN INCH.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.CRH.NOAA.GOV/FSD. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.
In the hours before
Local storm report, Feb 24, 3:47 PM CST, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
347 PM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM SNOW LE MARS 42.79N 96.17W
02/24/2007 M0.5 INCH PLYMOUTH IA LAW ENFORCEMENT
QUARTER TO HALF INCH SLEET ACCUMULATION. JUST MIXING IN
WITH SNOW.
&&
JCLocal storm report, Feb 24, 4:05 PM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
405 PM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM SNOW SALEM 43.72N 97.39W
02/24/2007 E0.4 INCH MCCOOK SD LAW ENFORCEMENT
MIX OF SLEET AND SNOW ACCUMULATION. CURRENTLY ALL SNOW.
&&
JCLocal storm report, Feb 24, 4:42 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
442 PM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM SNOW BERESFORD 43.08N 96.78W
02/24/2007 E1.0 INCH UNION SD LAW ENFORCEMENT
QUARTER MILE VISIBILITY.
&&
JCLocal storm report, Feb 24, 4:44 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
444 PM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM SNOW CHAMBERLAIN 43.81N 99.32W
02/24/2007 E5.0 INCH BRULE SD LAW ENFORCEMENT
SNOW WAS TAPPERING OFF.
0428 PM SNOW MITCHELL 43.73N 98.03W
02/24/2007 E1.9 INCH DAVISON SD LAW ENFORCEMENT
&&
BUSSLocal storm report, Feb 24, 4:53 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
453 PM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM SNOW 3 S SIOUX FALLS 43.50N 96.73W
02/24/2007 M0.8 INCH LINCOLN SD NWS EMPLOYEE
SOUTHERN SIOUX FALLS.
&&
JCLocal storm report, Feb 24, 4:58 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SIOUX FALLS SD
458 PM CST SAT FEB 24 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM SNOW YANKTON 42.89N 97.39W
02/24/2007 E4.5 INCH YANKTON SD CO-OP OBSERVER
&&
BUSSHeavy Snow, Dakota
- When
- February 24, 5:00 PM CST to February 25, 10:00 AM CST
- Where
- Dakota forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 42.391, -96.564 (the zone’s center; the record gives no point)
Rain changed to wet snow late on February 24th. Moderate to heavy snow then continued through that night and into the morning of February 25th. Snow accumulations of 7 to 11 inches were reported, with travel severely hampered.
Heavy Snow, Dixon
- When
- February 24, 5:00 PM CST to February 25, 10:00 AM CST
- Where
- Dixon forecast zone
- Reported by
- Law Enforcement
- Coordinates
- 42.493, -96.868 (the zone’s center; the record gives no point)
Rain changed to wet snow late on February 24th. Moderate to heavy snow then continued through that night and into the morning of February 25th. Snow accumulations of 7 to 11 inches were reported, with travel severely hampered.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Arkansas, February 24, 200734 injured · $46 million · EF3 · 11 events
- Ice Storm in Indiana, February 24 to 25, 20071 death · 1 injured · $600,000 · 23 events
- Ice Storm and Winter Storm in Illinois, February 24 to 25, 20071 death · 1 injured · $965,000 · 13 events
- Tornadoes and Hail in Arkansas, February 24, 20075 injured · EF3 · 4 events
- Tornadoes and Hail in Louisiana, February 24, 2007$1.8 million · EF2 · 15 events
- Winter Storm and Flooding in Iowa, February 24 to 26, 2007$18 million · 53 events
- Wildfire and High Wind in Texas, February 24, 20078 injured · $1.8 million · 50 kt wind · 20 events
- Tornadoes and Hail in Mississippi, February 24 to 25, 2007$1.7 million · EF1 · 55 events
- Winter Storm and Winter Weather in South Dakota, February 24 to 25, 20071 death · 24 events
- Blizzard in Kansas, February 24, 20071 death · 8 events
- Ice Storm and Winter Storm in Iowa, February 24 to 25, 2007$11 million · 21 events
- Avalanche in Washington, February 24, 20071 death · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 18036, 18037.